MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134790
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); Hernia (2240)
Date of Event 09/16/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, adhesions, wound dehiscence and infection.The instructions-for-use (ifu) supplied with the device lists hernia recurrence and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.In regards to the infection, the warnings section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient was implanted with a bard/davol composix l/p mesh in the course of an incisional hernia repair surgery on (b)(6) 2013.It is alleged that further to the implantation with the product, the patient suffered mesh infection.Attorney alleges that the patient underwent a corrective revision surgery on (b)(6) 2013 and another corrective revision surgery on (b)(6) 2017.It is alleged that the patient has suffered injuries, losses, and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.It is also alleged that the patient sustained injuries including infection, adhesion, wound dehiscence, evisceration, hernia recurrence, permanent injuries including scarring, disfigurement, suffering and physical disability.It is alleged that the patient continues to undergo medical care and treatment.It is also alleged the device was defective.

Brand Name
MESH COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key12457829
Report Number1213643-2021-07496
Device Sequence Number5156421
Product Code FTL
UDI-Device Identifier00801741031304
UDI-Public(01)00801741031304
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2016
Device Catalogue Number0134790
Device Lot NumberHUVF0490
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date09/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;